Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 372, NWS Fort Worth, TX

July 14, 2007Freestone County, Limestone County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 14, 2007, 5:01 AM CDT for Freestone County, Limestone County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2007, 5:01 AM CDT (10:01 UTC)
Expired
Jul 14, 2007, 8:00 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

Counties Freestone County, TX, Limestone County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 138 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 743 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
743 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 141002
FFWFWD
TXC161-293-141300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
501 AM CDT SAT JUL 14 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FREESTONE COUNTY IN NORTH CENTRAL TEXAS...
  LIMESTONE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 800 AM CDT

* AT 501 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  VERY HEAVY RAIN FROM A CLUSTER OF SLOW MOVING THUNDERSTORMS        
  EXTENDING FROM WEST OF MEXIA TO TEAGUE TO LONG LAKE.  FREESTONE    
  COUNTY LAW ENFORCEMENT OFFICIALS ARE ALREADY REPORTING SOME LOW    
  WATER CROSSINGS FLOODED.  AN ADDITIONAL 2 INCHES OF RAIN IS LIKELY 
  FROM THESE STORMS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT PARKER
  STATE PARK...FAIRFIELD LAKE STATE PARK...WORTHAM...TEAGUE...
  MEXIA...FAIRFIELD AND COOLIDGE

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

LAT...LON 3172 9693 3181 9674 3180 9649 3201 9605
      3195 9605 3194 9601 3188 9603 3189 9596
      3184 9600 3179 9599 3175 9588 3169 9586
      3169 9579 3163 9579 3123 9659

$$

DUNN
2 follow-up statements
000 
WGUS74 KFWD 141141
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
640 AM CDT SAT JUL 14 2007

TXC161-293-141300-
FREESTONE TX-LIMESTONE TX-
640 AM CDT SAT JUL 14 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
SOUTHERN LIMESTONE AND SOUTHERN FREESTONE COUNTIES...

AT 640 AM CDT...MODERATE TO HEAVY RAINFALL CONTINUES ACROSS SOUTHERN 
LIMESTONE AND SOUTHERN FREESTONE COUNTIES.  HIGH WATER HAS BEEN 
REPORTED SOUTH OF TEAGUE IN FREESTONE COUNTY.

DO NOT DRIVE AROUND POLICE BARRICADES  THEY ARE THERE FOR YOUR 
PROTECTION  TURN AROUND...DONT DROWN

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3153 9682 3163 9660 3163 9635 3175 9591
      3169 9579 3163 9579 3123 9659

$$

DUNN
000 
WGUS74 KFWD 141306
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
805 AM CDT SAT JUL 14 2007

TXC161-293-141315-
FREESTONE TX-LIMESTONE TX-
805 AM CDT SAT JUL 14 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHERN LIMESTONE AND
SOUTHERN FREESTONE COUNTIES...

LIGHT RAIN CONTINUED OVER PORTIONS OF THE WARNED AREA...BUT NO 
FLOODING PROBLEMS HAVE BEEN REPORTED IN THESE AREAS. AN URBAN AND 
SMALL STREAM FLOOD ADVISORY WILL BE ISSUED FOR LIMESTONE. THE RAIN 
HAS ALMOST ENDED IN FREESTONE.

LAT...LON 3153 9682 3163 9660 3163 9635 3175 9591
      3169 9579 3163 9579 3123 9659

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:57 AM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 14, 3:57 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
357 AM CDT SAT JUL 14 2007

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY NEAR
AND JUST NORTH OF A STALLED BOUNDARY LOCATED ACROSS THE SOUTHERN
SECTIONS OF NORTH TEXAS. THE BIGGEST THREAT WILL BE FROM HEAVY
RAINFALL AND FLASH FLOODING. WILL NOT ISSUE A FLASH FLOOD WATCH
FOR THIS AREA AS COVERAGE OF HEAVY RAINFALL WILL BE SPOTTY.
HOWEVER...A FEW LOCATIONS COULD RECEIVE SOME LOCALIZED FLASH
FLOODING. LARGE SCALE SUBSIDENCE EVIDENT ON WATER VAPOR
LOOP...SHOULD LIMIT THUNDERSTORM DEVELOPMENT NORTH OF THE BOUNDARY
TODAY.

LATEST GFS AND NAM SOLUTIONS SHIFT THE UPPER TROUGH AXIS CLOSER
TO THE LOWER MISSISSIPPI VALLEY REGION TONIGHT THROUGH EARLY NEXT
WEEK. THIS PLACEMENT SHOULD KEEP THE WEATHER OVER NORTH TEXAS MUCH
MORE TRANQUIL THAN PREVIOUSLY THOUGHT. WILL STILL KEEP A FEW
SHOWERS AND STORMS MENTIONED IN THE FORECAST FOR THE EASTERN AND
SOUTHEASTERN ZONES BUT MANY AREAS WILL BE DRY THROUGH TUESDAY.

SLIGHT RAIN CHANCES WILL RETURN TO ALL LOCATIONS FROM MID WEEK
THROUGH THE WEEKEND WHEN THE UPPER RIDGE OVER THE ROCKIES WEAKENS
AND AN INVERTED TROUGH DEVELOPS OVER TEXAS.

TEMPERATURES THE NEXT SEVERAL DAYS WILL BE NEAR SEASONAL NORMALS
WITH HIGHS IN THE LOWER AND MIDDLE 90S AND LOWS IN THE 70S.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  90  70  94  72  94 /  20  20  10  10  10
WACO, TX              89  69  92  69  94 /  40  30  20  20  20
PARIS, TX             86  69  92  69  92 /  20  20  10  10  20
DENTON, TX            89  67  93  68  93 /  20  20  10  10  10
MCKINNEY, TX          90  66  93  66  94 /  20  20  10  10  10
DALLAS, TX            90  73  94  73  94 /  20  20  10  10  10
TERRELL, TX           88  69  91  69  92 /  30  20  10  10  10
CORSICANA, TX         88  69  91  70  92 /  40  30  20  20  20
TEMPLE, TX            88  69  91  68  93 /  50  30  20  20  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

91/79
Hazardous weather outlook, Jul 14, 4:30 AM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
430 AM CDT SAT JUL 14 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
430 AM CDT SAT JUL 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT.  SEVERE
THUNDERSTORMS ARE NOT ANTICIPATED BUT HEAVY RAINFALL AND LOCALIZED
FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY SOUTH OF INTERSTATE 20.

.DAYS TWO THROUGH SEVEN...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
SOUTHEAST HALF OF NORTH TEXAS THROUGH TUESDAY AND REGION WIDE
WEDNESDAY THROUGH FRIDAY.  HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING WILL BE THE PRIMARY HAZARD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:39 PM CDTSpecial Weather StatementFWDMcLennan36 min
Jul 13, 8:04 PM CDTSevere Thunderstorm WarningFWDBell26 min
Jul 13, 9:19 PM CDTSevere Thunderstorm WarningFWDBell23 min
Jul 13, 11:40 PM CDTFlash Flood WarningFWDMcLennan3 hr
Jul 14, 5:03 AM CDTFlash Flood WarningFWDMilam3 hr
Jul 14, 5:20 AM CDTRiver Flood WarningFWDLimestone40 hr
Jul 14, 6:09 AM CDTFlash Flood WarningFWDLeon3 hr
Jul 14, 7:58 AM CDTFlash Flood WarningFWDMilam3 hr
Jul 14, 8:25 AM CDTRiver Flood WarningFWDHunt, Rockwall12 hr
Jul 14, 8:45 AM CDTRiver Flood WarningFWDLeon, Robertson5 days
Jul 14, 9:32 AM CDTRiver Flood WarningFWDMilam48 hr
Jul 14, 9:32 AM CDTRiver Flood WarningFWDMilam51 hr
Jul 14, 11:25 AM CDTFlash Flood WarningFWDMilam3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.